Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 5, NWS Medford, OR

July 6, 2018Modoc County, California

NWS Medford, OR issued this red flag warning at Jul 6, 2018, 10:01 PM PDT for Modoc County, California. It took effect at Jul 7, 2018, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2018, 10:01 PM PDT (05:01 UTC)
In effect from
Jul 7, 2018, 2:00 PM PDT
Expired
Jul 7, 2018, 9:00 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

County Modoc County, CA

The radar

The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2018-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2018-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2556 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS86 KMFR 070501
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1001 PM PDT Fri Jul 6 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES SATURDAY AFTERNOON AND SUNDAY 
AFTERNOON...

.South winds will increase again Saturday afternoon and evening
in northern California and areas east of the Cascades. Very low
relative humidity is expected over the Modoc with breezy west to
southwest winds. On Sunday afternoon, parts of south central
Oregon will also experience both gusty winds and low relative
humidity.

CAZ285-071715-
/O.UPG.KMFR.FW.A.0003.180707T2100Z-180708T0300Z/
/O.NEW.KMFR.FW.W.0005.180707T2100Z-180708T0300Z/
/O.NEW.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
Modoc County Except for the Surprise Valley-
1001 PM PDT Fri Jul 6 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH ...

The National Weather Service in Medford has upgraded the Fire
Weather Watch for Saturday to a Red Flag Warning, which is in 
effect from 2 PM to 8 PM PDT Saturday for gusty winds and low
relative humidity.

A new Fire Weather Watch has also been issued for Sunday. This 
Fire Weather Watch is in effect from Sunday afternoon through 
Sunday evening also for gusty winds and low relative humidity.

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: 
   In Northern CA...most valleys in Modoc County west of the 
   Warner Mountains, including Alturas, Canby, Likely and 
   Lookout in Fire Weather Zone 285.

* Counties affected: 
   In Northern CA...Modoc. 

* Wind...West to southwest 10 to 15 mph. Gusts to 25 mph. 

* Humidity...8 to 12 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ORZ624-625-071715-
/O.NEW.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
1001 PM PDT Fri Jul 6 2018

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER
ZONES 624 AND 625...

The National Weather Service in Medford has issued a Fire Weather
Watch, which is in effect from Sunday afternoon through Sunday
evening for gusty winds and low relative humidity. 

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: 
   In South Central OR...southeastern part of Klamath County from 
   Gerber Reservoir east to include the Fremont-Winema National 
   Forest, Lakeview and the Oregon part of the Warner Mountains 
   in Fire weather zone 624, and southern half of Lake County 
   from Paisley east to include the Hart Mountain Antelope Refuge 
   in Fire Weather zone 625.

* Counties affected: 
   In South Central OR...Klamath...Lake.

* Wind...Southwest 10 to 20 mph. Gusts to 30 mph.

* Humidity...8 to 13 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


Visit us at www.weather.gov/medford
4 follow-up statements
531 
WWUS86 KMFR 070951
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
251 AM PDT Sat Jul 7 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND AGAIN 
SUNDAY AFTERNOON...

.South winds will increase this afternoon and evening in northern
California and areas east of the Cascades. Very low relative 
humidity is expected over the Modoc with breezy west to southwest 
winds. On Sunday afternoon, parts of south central Oregon will 
also experience both gusty winds and low relative humidity.

CAZ285-080300-
/O.CON.KMFR.FW.W.0005.180707T2100Z-180708T0300Z/
/O.CON.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
Modoc County Except for the Surprise Valley-
251 AM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH IN FIRE
WEATHER ZONE 285...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH IN FIRE
WEATHER ZONE 285...

* Impacts: Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of 
  new and existing fires.

* Affected area: In Northern CA...most valleys in Modoc County 
  west of the Warner Mountains, including Alturas, Canby, Likely 
  and Lookout in Fire Weather Zone 285. 

* Counties affected: In Northern CA...Modoc. 

* Wind...West to southwest 10 to 15 mph. Gusts to 25 mph.

* Humidity...8 to 12 percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ORZ624-625-080300-
/O.CON.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
251 AM PDT Sat Jul 7 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG GUSTY WIND WITH LOW RH IN FIRE 
WEATHER ZONES 624 AND 625...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: In South Central OR...southeastern part of 
  Klamath County from Gerber Reservoir east to include the 
  Fremont-Winema National Forest, Lakeview and the Oregon part 
  of the Warner Mountains in Fire weather zone 624, and 
  southern half of Lake County from Paisley east to include the 
  Hart Mountain Antelope Refuge in Fire Weather zone 625. 

* Counties affected: In South Central OR...Klamath...Lake. 

* Wind...Southwest 10 to 20 mph. Gusts to 30 mph.

* Humidity...8 to 13 percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MAS

Visit us at www.weather.gov/medford
487 
WWUS86 KMFR 072125
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
225 PM PDT Sat Jul 7 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND AGAIN
SUNDAY AFTERNOON...

.South winds will continue this evening in northern California and
areas east of the Cascades. Very low relative humidity is expected
over Modoc County with breezy west to southwest winds. On Sunday 
afternoon and evening, parts of south central Oregon and Modoc 
County will also experience both gusty winds and low relative 
humidity. Sunday should be the driest of the two days.

CAZ285-080400-
/O.UPG.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
/O.NEW.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
/O.CON.KMFR.FW.W.0005.000000T0000Z-180708T0300Z/
Modoc County Except for the Surprise Valley-
225 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH IN FIRE WEATHER ZONE 285...

...RED FLAG WARNING IS IN EFFECT ON SUNDAY 12 PM PDT TO 9 PM PDT 
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

* Impacts: Strong, gusty winds with low relative humidity and high
  fire danger will likely contribute to a significant spread of 
  new and existing fires.

* Affected area: All areas west of Canby including the Warner
  Mountains. Including the cities of Canby, Alturas, Likely, Davis
  Creek and Willow Ranch.

* Wind...West to southwest 10 to 15 mph. Gusts to 30 mph.

* Humidity...7 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.


&&

$$

ORZ624-625-080400-
/O.UPG.KMFR.FW.A.0004.180708T1900Z-180709T0400Z/
/O.NEW.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
225 PM PDT Sat Jul 7 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 624 AND 625...

* Impacts: Strong, gusty wind with low relative humidity and high fire
  danger will likely contribute to a significant spread of new and
  existing fires.

* Affected area: In South Central OR...South of Valley Falls and 
  east of Bly up to the Lake County border. Including the cities of
  Adel, Lakeview and Valley Falls.

* Wind...Southwest 10 to 20 mph. Gusts to 30 mph.

* Humidity...8 to 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$


Visit us at www.weather.gov/Medford
952 
WWUS86 KMFR 080303
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
803 PM PDT Sat Jul 7 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND AGAIN
SUNDAY AFTERNOON...

.South winds will continue this evening in northern California and
areas east of the Cascades. Very low relative humidity is expected
over Modoc County with breezy west to southwest winds. On Sunday
afternoon and evening, parts of south central Oregon and Modoc
County will also experience both gusty winds and low relative
humidity. Sunday should be the driest of the two days.

CAZ285-081515-
/O.EXT.KMFR.FW.W.0005.000000T0000Z-180708T0400Z/
/O.CON.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
Modoc County Except for the Surprise Valley-
803 PM PDT Sat Jul 7 2018

...RED FLAG WARNING EXTENDED UNTIL 9 PM PDT THIS EVENING FOR 
STRONG GUSTY WIND WITH LOW RH IN FIRE WEATHER ZONE 285...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY
FOR STRONG GUSTY WIND WITH LOW RH IN FIRE WEATHER ZONE 285...

The Red Flag Warning for gusty winds and low relative humidity has
been extended until 9 PM PDT this evening for fire weather zone
285. 

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: All areas west of Canby including the Warner
  Mountains. Including the cities of Canby, Alturas, Likely, Davis
  Creek and Willow Ranch in Fire Weather Zone 285.

* Counties affected: In Northern CA...Modoc. 

* Wind...West to southwest 10 to 15 mph. Gusts to 30 mph.

* Humidity...7 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$

ORZ624-625-081515-
/O.CON.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
803 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 624 AND
625...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: In South Central OR...southeastern part of 
  Klamath County from Gerber Reservoir east to include the 
  Fremont-Winema National Forest, Lakeview and the Oregon part 
  of the Warner Mountains in Fire weather zone 624, and 
  southern half of Lake County from Paisley east to include the 
  Hart Mountain Antelope Refuge in Fire Weather zone 625. 

* Counties affected: In South Central OR...Klamath...Lake. 

* Wind...Southwest 10 to 20 mph. Gusts to 30 mph.

* Humidity...8 to 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$


Visit us at www.weather.gov/Medford
247 
WWUS86 KMFR 080403
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
903 PM PDT Sat Jul 7 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES AGAIN SUNDAY AFTERNOON...

.Southwest winds will increase again Sunday afternoon and evening
with very low humidity in northern California and parts of south
central Oregon east of the Cascades. Minimum humidity Sunday should
be the driest of the weekend.

CAZ285-081615-
/O.EXP.KMFR.FW.W.0005.000000T0000Z-180708T0400Z/
/O.CON.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
Modoc County Except for the Surprise Valley-
903 PM PDT Sat Jul 7 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
STRONG GUSTY WIND WITH LOW RH...

...RED FLAG WARNING IN EFFECT AGAIN FROM NOON TO 9 PM PDT SUNDAY 
FOR STRONG GUSTY WIND WITH LOW RH...


* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: All areas west of Canby including the Warner
  Mountains. Including the cities of Canby, Alturas, Likely, Davis
  Creek and Willow Ranch in Fire Weather Zone 285.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...West to southwest 10 to 15 mph. Gusts to 30 mph.

* Humidity...7 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$

ORZ624-625-081615-
/O.CON.KMFR.FW.W.0006.180708T1900Z-180709T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
903 PM PDT Sat Jul 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 624 AND
625...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: In South Central OR...southeastern part of Klamath
  County from Gerber Reservoir east to include the Fremont-Winema
  National Forest, Lakeview and the Oregon part of the Warner
  Mountains in Fire weather zone 624, and southern half of Lake
  County from Paisley east to southwest corner of Harney County
  include the Hart Mountain Antelope Refuge in Fire Weather zone 
  625.

* Counties affected: 
  In South Central OR...Harney...Klamath...Lake.

* Wind...Southwest 10 to 20 mph. Gusts to 30 mph.

* Humidity...8 to 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$


Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 6, 8:00 PM PDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 6, 8:00 PM PDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PDT Fri Jul 6 2018

.UPDATE...The Klamathon Fire is producing an impressive smoke
plume over much of the region this evening, showing distinctly on
both satellite and RADAR imagery. As we head into the evening and
overnight and the winds begin to decouple and weaken, expect this
smoke to begin settling and filling in the local valleys,
resulting in lower visibility and poorer air quality. Have added
smoke to the forecast for a broad areas from the northern Shasta
Valley north along and just to the east of the Cascades tonight to
account for this. With winds weakening and shifting to the north
overnight and into the morning, expect this area to spread east
and south through Sunday.

Otherwise, the forecast appears to be on track, with little
change from day-to-day through this weekend. For more information
on the rest of the forecast, see the previous discussion below.
-BPN

&&

.AVIATION...For the 07/00Z TAFs...Along the coast...MVFR cigs
are intermittently moving into North Bend this evening. Expect
conditions to worsen to IFR around 05Z tonight.

Elsewhere, VFR conditions will prevail through the TAF period.
The exception here is northern portions of the Shasta Valley where
wildfire smoke is likely reducing vsbys and providing partial
terrain obscuration. Otherwise, mid to high level clouds are
expected and another round of gusty winds will occur across the
area into the evening. While winds will be gusty everywhere, the
strongest winds are expected east of the Cascades and in north-
south oriented valleys. Winds will diminish after sunset. -FB

&&

.MARINE...Updated 800 PM PDT Friday 6 July 2018...Relatively calm
conditions will continue through the weekend. Seas will remain at or
below 5 feet through Monday and southerly winds will veer to
westerly this evening. Winds will become northerly late tonight into
Saturday, but will largely remain below small craft conditions
through Monday. The exception here is south of Cape Blanco and
within 30 nm from shore, where small craft advisory wind gusts will
be possible briefly on Saturday afternoon and evening. That being
said, have decided to not issue any hazard products for those gusts.

The thermal trough will fully redevelop Tuesday. Winds will steadily
increase next week, with small craft advisory winds and seas likely
to develop Monday evening into Tuesday for areas south of Cape
Blanco. Then winds and seas increase further Tuesday evening and
Wednesday, possibly reaching gales. Gusty winds with steep to very
steep seas are possible north of Cape Blanco by mid week. -FB

&&

.FIRE WEATHER...Updated 800 PM PDT Friday, 06 July 2018...
Satellite imagery shows northwest winds have pushed into the
Klamathon Fire area with low level smoke moving to the southeast.
The upper level smoke continues to move to the northeast.
Relative humidity is coming up above 15 percent but winds gust
remains near 30 mph. Expect slow improvement tonight with RH up to
30 percent by 10 PM and winds down to 15-20 mph.

The low off the coast of Oregon and Washington will continue to
bring breezy conditions to areas east of the Cascades today through
Sunday. Drier air from high pressure over the four corners will
settle into Nevada and portions of northern California for Saturday
and Sunday.  As a result, relative humidity east of the Cascades
will be trending drier for this weekend.

These stronger afternoon winds combined with the drier air moving in
will bring another round of fire weather concerns into the weekend.
The areas where we are most concerned about are in fire weather zone
285 in Modoc county and the southern portions of fire weather zone
624 over southern Lake county.  Other locations east of the Cascades
will see the critical relative humidity, but just lack the strong
enough winds.

West of the Cascades, winds will hit critical thresholds, but the
dry air is more concentrated over the eastern portions of northern
California.  Marine air will keep coastal areas cooler with onshore
flow

Temperatures this weekend through Tuesday are likely to hover
between normal and 5 degrees above normal before taking a definitive
turn upward Wednesday through Friday. Highs in the 100s appear
likely for Medford at some point Wed-Fri. Model guidance is still
suggesting at least some potential for thunderstorms beginning
Thursday and continuing into next weekend. -FB/Smith/Lutz

&&

.PREV DISCUSSION... /Issued 632 PM PDT Fri Jul 6 2018/

DISCUSSION...An upper low just west of Vancouver Island will move
inland this evening. It's still windy in the Shasta Valley from the
south, but it's not as strong as they were yesterday. There's good
agreement instability will be greatest east and northeast of our
forecast area. The mid levels of the atmosphere moisten up some, but
the lower levels will remain dry. Also the presence of mid and high
level clouds should slow down the amount of warming leading to more
stable conditions.

Gusty winds in combination with low relative humidity remain a
concern, east of the Cascades through this evening. This will result
in critical fire weather concerns. More details on this can be found
in the fire weather discussion below.

A dry and stable west so southwest flow sets up Saturday into Monday
with temperatures slightly above normal away from the coast. It will
still be windy east of the Cascades in the afternoons, but they
won't be as strong as they are today. The exception will be in
Modoc and possibly southeast Lake County where winds aloft are
expected to be stronger and could mix down near and at the surface
Saturday and Sunday afternoon.

Another upper trough will swing through Monday night followed by
weak upper troughing on Tuesday. It will remain dry with
temperatures at the coast in the mid to upper 60s with onshore
flow, upper 80s to lower 90s inland westside valleys and mid to
upper 80s east of the Cascades.

All evidence is pointing to a strong upper ridge retrograding west
over our area by Wednesday and could persist into the end of next
week. It's almost certain we'll get into triple digit territory in
the Rogue, Scott, Klamath River and Shasta Valleys, and low to mid
90s east of the Cascades. The coast will be the cool spot, except
near Brookings where it could end up warmer if the Chetco Effect
sets up. Next, we'll have to keep a close watch for increasing
monsoonal moisture later next week, thus increasing chance of
thunderstorms. The GFS shows a stronger signal for this compared to
the ECMWF. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 8 PM PDT this evening for ORZ624-625.

CA...Red Flag Warning until 8 PM PDT this evening for CAZ285.
     Fire Weather Watch from Saturday afternoon through Saturday
     evening for CAZ285.

Pacific Coastal Waters...None.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:01 PM PDTFire Weather WatchMFRModoc16 hr
Jul 7, 2:25 PM PDTRed Flag WarningMFRModoc31 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.